MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON P BR W PERMACORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US GRYPHON P BR W PERMACORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 223146
Medical Device Problem Codes Entrapment of Device (1212); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).Investigation summary: the complaint device was not returned by the customer therefore, device is not available for a physical evaluation.No pictures were provided.This complaint is not confirmed.As reported the suture broke when the anchor after the anchor was inserted in the bone hole.A new bone had to be used.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.A non-conformance search was performed for this part#: 223146, lot#:l604137 combination and no nonconformances were identified.At this point in time, no corrective action is required, and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
This is report 1 of 4 for the same event.It was reported by the sales rep via phone that during a shoulder repair procedure two of the sales rep's gryphon br anchors with permacord (lot: l604137) were inserted into the patient, but after the surgeon tied the knot in the suture, the suture came loose.The same failure occurred for two of the sales rep's gryphon ds anchors with permacord (lot: l918851).The sales rep stated that the case was completed by drilling over the anchors to implant competitor anchors.The sales rep stated another bone hole was created and a competitor's anchor was implanted.There was no time delay to the case.The anchors are not being returned, as they are implanted in the patient.There was patient involvement reported.It was not reported if there was prolonged hospitalization.The status of the patient post-surgery was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
GRYPHON P BR W PERMACORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8143617
Report Number1221934-2018-55596
Device Sequence Number1910178
Product Code MAI
UDI-Device Identifier10886705024629
UDI-Public10886705024629
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number223146
Device Lot NumberL604137
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;